Drought, Gallia
- When
- November 1, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Gallia forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.825, -82.317 (the zone’s center; the record gives no point)
After peaking in early October, drought conditions continued to ease during the month of November. Monthly rainfall of 3 to 4 inches was common.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
After peaking in early October, drought conditions continued to ease during the month of November. Monthly rainfall of 3 to 4 inches was common. By the end of November, the drought of 2007 was also coming to an end across southeast Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Oct 31, 6:53 PM EST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 753 PM EDT WED OCT 31 2007 .SYNOPSIS... A SERIES OF WEAK FRONTAL SYSTEMS WILL PASS THROUGH THE REGION EVERY FEW DAYS THROUGH THE BEGINNING OF NEXT WEEK. LITTLE PRECIPITATION WILL ACCOMPANY THESE SYSTEMS WITH THE STRONGEST SUPPORT TO OUR NORTH. && .NEAR TERM /THROUGH THURSDAY/... EVENING UPDATE...OTHER THAN SLIGHTLY SPEEDING UP FRONT PER CURRENT TRENDS/NEW MODEL DATA...CURRENT FORECAST LOOKS VERY GOOD. PREVIOUS DISCUSSION.. HAVE INCREASED POPS SLIGHTLY ACROSS NRN WV AND SERN OHIO FOR LATE TONIGHT AS A COLD FRONT PUSHES EASTWARD FROM IL/MO ACROSS THE OHIO VALLEY BY THURSDAY MORNING. SURFACE DEW POINTS AND CLIMBING MUCH QUICKER THAN THE MODELS INDICATE WHICH COULD BE AN INDICATION THAT SHOWERS MAY BE A LITTLE MORE WIDE SPREAD THAN THE POPS WOULD INDICATE. BUT EVEN WITH THAT MOISTURE INCREASE...QPF WILL STILL BE ON THE LOW SIDE AND WITH THE DYNAMICS LIFTING NE INTO NEW ENGLAND AS THE FRONT PASSES...THE SHOWERS WILL PROBABLY LESS ORGANIZED THAN THEY ARE CURRENTLY. BEHIND THE FRONT...THE MOISTURE CLEARS QUICKLY AND WITH THE COLD ADVECTION LAGGING JUST A BIT...SHOULD SEE THE CLOUDS CLEAR DECENTLY DESPITE THE NW FLOW ALOFT. FOR TEMPERATURES...HAVE LEANED TOWARD THE WARMER MET NUMBERS BASED ON THE CONTINUED WIND AND MIXING THAT SHOULD CONTINUE IN ADVANCE OF THE FRONT AND THE MOISTURE ADVECTION. IT IS POSSIBLE THAT THE LOWS MAY EVEN NEED TO BE RAISED FURTHER SHOULD DEW POINTS GO HIGHER THAN ANTICIPATED. FOR HIGHS TOMORROW...WITH THE CLOUDS CLEARING BEHIND THE FRONT...SOME RECOVERY IS POSSIBLE DURING THE AFTERNOON HOURS...AND WITH THE TEMPERATURES OVERNIGHT STAYING UP HIGHER DID NOT WANT TO CUT UNDER THE HIGHS AT THIS POINT...SO HAVE HELD CLOSE TO THE GUIDANCE FOR NOW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... LITTLE TO NO CHANGE IN THE FORECAST. ALL MODELS SHOW A DRY ATMOSPHERE PREVAILING AFTER THE FRONTAL SYSTEM MOVES TO THE EAST SO FEW CLOUDS ARE ALSO EXPECTED. GUIDANCE TEMPERATURES HAVE BEEN PRETTY CONSISTENT AND HAVE DEVIATED LITTLE FROM THE MAV WITH NO GOOD REASON TO MAKE MAJOR CHANGES. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE WEAKENS ACROSS THE AREA AS A COLD FRONT ENTERS THE OH VALLEY AND TROPICAL STORM NOEL MOVE NORTH...OFF THE CENTRAL ATLANTIC COAST ON SATURDAY. HOWEVER...DRY WEATHER WILL PREVAIL AS DEEP ATMOSPHERE REMAINS VERY DRY. KEPT NEAR NORMAL HIGHS AND LOWS FOR SATURDAY...NO CHANGES NEEDED. A WEAKENING COLD FRONT MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...POSING A SLIGHT CHANCE FOR SNOW SHOWERS ACROSS THE NORTHEAST MOUNTAINS AND RAIN SHOWERS ACROSS NORTHER WV AND SOUTHEAST OH...AS WELL AS BELOW NORMAL TEMPS SUN AND SUN NIGHT. GFS SHOWS A SERIES OF H5 WAVES SAT NIGHT...MOVING ACROSS THE AREA WITH A STRONGER ONE PASSING WITH THE MAIN TROUGH SUNDAY MORNING. GFS CRITICAL THICKNESS H8-H7 154DAM MOVES ACROSS AND SOUTH OF THE AREA SUN 06Z ON...WHILE THE H10-H8 131DAM LINE STAYS ACROSS THE NORTHERN PORTION OF WV SUN 12Z. WITH H8 TEMPS HITTING -2C FROM 12Z TO 18Z SUN...AND SFC TEMPS IN THE UPPER 20S...FIGURED SNOW SHOWERS OVER POCAHONTAS AND RANDOLPH COUNTIES...AND A BAG OF MIXED PRECIPITATION OVER THE NORTHEAST AND CENTRAL COUNTIES ALONG THE WESTERN SLOPES BY SUNDAY EARLY MORNING. SNOW ACCUMULATION ARE EXPECTED TO BE LIGHT ATTM AS MELTING WILL TAKE PLACE AFTER SUNRISE. ELSEWHERE...IF ANY PRECIP FALLS...IT WILL BE LIQUID. NEAR NORMAL TEMPS COME BACK MON AND TUE AS THE FLOW TURNS SOUTHEAST PROVIDING WARM ADVECTION MON...AHEAD OF NEXT FRONTAL SYSTEM TO MOVE THROUGH THE AREA ON TUE. THIS SECOND FRONT WILL PROBABLY BRING MORE SNOW SHOWERS BACK TO THE NORTHEAST MOUNTAINS...AND COLDER TEMPERATURES BY TUE NIGHT INTO WED. HPC GUIDANCE LOOKS REASONABLE FROM DAY4 ON...ONLY MINOR CHANGES MADE LEANING TOWARD THE GFS SOLUTION. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... 00Z THURSDAY THRU 00Z FRIDAY... WINDS HAVE DECREASED WITH THE LOSS OF HEATING...BUT ENOUGH STIRRING OF THE AIR NEAR THE SURFACE...AND INCREASING CLOUDS AS A COLD FRONT APPROACHES...WILL KEEP FOG FROM FORMING. THE FRONT IS EXPECTED TO ARRIVE AT THE OHIO RIVER BY 10Z THURSDAY...AND EXIT THE MOUNTAINS BY 16Z. WHILE A SHOWER CAN NOT BE RULED OUT...IMPACTS TO AVIATION SHOULD BE MINOR WITH CEILINGS GENERALLY HANGING JUST ABOVE MVFR LEVELS. THE FLOW TURNS NW BEHIND THE FRONT AND SKIES WILL CLEAR FROM WEST TO EAST AS THE DAY PROGRESSES. BY 23Z THURSDAY GENERALLY CLEAR. AVIATION OUTLOOK /AFTER 00Z FRI/...NO SIG WX EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...JMV/ESS SHORT TERM...AAR LONG TERM...ARJ AVIATION...JMV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 335 AM EDT WED OCT 31 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 335 AM EDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62991, 62992, 62994, 62995, 62996.